Volume 20, issue 1 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Quantum periods for $3$–dimensional Fano manifolds

Tom Coates, Alessio Corti, Sergey Galkin and Alexander Kasprzyk

Geometry & Topology 20 (2016) 103–256
Abstract

The quantum period of a variety X is a generating function for certain Gromov–Witten invariants of X which plays an important role in mirror symmetry. We compute the quantum periods of all 3–dimensional Fano manifolds. In particular we show that 3–dimensional Fano manifolds with very ample anticanonical bundle have mirrors given by a collection of Laurent polynomials called Minkowski polynomials. This was conjectured in joint work with Golyshev. It suggests a new approach to the classification of Fano manifolds: by proving an appropriate mirror theorem and then classifying Fano mirrors.

Our methods are likely to be of independent interest. We rework the Mori–Mukai classification of 3–dimensional Fano manifolds, showing that each of them can be expressed as the zero locus of a section of a homogeneous vector bundle over a GIT quotient VG, where G is a product of groups of the form GLn() and V is a representation of G. When G = GL1()r, this expresses the Fano 3–fold as a toric complete intersection; in the remaining cases, it expresses the Fano 3–fold as a tautological subvariety of a Grassmannian, partial flag manifold, or projective bundle thereon. We then compute the quantum periods using the quantum Lefschetz hyperplane theorem of Coates and Givental and the abelian/non-abelian correspondence of Bertram, Ciocan-Fontanine, Kim and Sabbah.

Keywords
quantum cohomology, quantum period, Fano manifold, mirror symmetry
Mathematical Subject Classification 2010
Primary: 14J45, 14J33
Secondary: 14N35
Supplementary material

Table of Laurent polynomial mirrors for each of the $105$ deformation families of $3$--dimensional Fano manifolds.

References
Publication
Received: 12 February 2014
Revised: 2 April 2015
Accepted: 5 May 2015
Published: 29 February 2016
Proposed: Jim Bryan
Seconded: Richard Thomas, Yasha Eliashberg
Authors
Tom Coates
Department of Mathematics
Imperial College London
180 Queen’s Gate
London SW7 2AZ
UK
Alessio Corti
Department of Mathematics
Imperial College London
180 Queen’s Gate
London SW7 2AZ
UK
Sergey Galkin
Faculty of Mathematics and Laboratory of Algebraic Geometry
National Research University Higher School of Economics
7 Vavilova str.
Moscow
117312
Russia
Alexander Kasprzyk
Department of Mathematics
Imperial College London
180 Queen’s Gate
London SW7 2AZ
UK